Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 72, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 20, 2008, 5:23 AM EST for 5 counties in Florida. It took effect at Nov 20, 2008, 11:12 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 5:23 AM EST (10:23 UTC)
- In effect from
- Nov 20, 2008, 11:12 AM EST
- Expired
- Nov 20, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 201023 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 523 AM EST THU NOV 20 2008 ...RED FLAG WARNING UNTIL 5 PM TODAY IN SUMTER...POLK...HARDEE...HIGHLANDS... AND DESOTO COUNTIES FOR SEVERAL HOURS OF RH BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN LEVY COUNTY FRIDAY FOR AROUND 4 HOURS OF RH BELOW 35 PERCENT... .A COLD AND DRY AIRMASS ACROSS THE REGION WILL BE REINFORCED FRIDAY AS A DRY FRONT MOVES SOUTH AND IS FOLLOWED BY MORE HIGH PRESSURE. FLZ043-052-056-057-061-202200- /O.UPG.KTBW.FW.A.0060.081120T1700Z-081120T2200Z/ /O.NEW.KTBW.FW.W.0072.081120T1700Z-081120T2200Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 523 AM EST THU NOV 20 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY IS NO LONGER IN EFFECT. A VERY DRY AIR MASS WILL CONTINUE ACROSS THE AREA WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THURSDAY AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-202200- /O.NEW.KTBW.FW.A.0061.081121T1700Z-081121T2200Z/ LEVY- 523 AM EST THU NOV 20 2008 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. DRY AIR BEHIND A COLD FRONT MOVING THROUGH IN THE MORNING WILL PUSH THE RELATIVE HUMIDITY BELOW 35 PERCENT FOR AROUND 4 HOURS IN THE AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
2 follow-up statements
000 WWUS82 KTBW 201612 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1112 AM EST THU NOV 20 2008 ...RED FLAG WARNING UNTIL 6 PM TODAY FOR SOUTHWEST FLORIDA AND INTERIOR WEST CENTRAL FLORIDA FOR SEVERAL HOURS OF RH BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN LEVY COUNTY FRIDAY FOR AROUND 4 HOURS OF RH BELOW 35 PERCENT... .A COLD AND DRY AIRMASS ACROSS THE REGION WILL BE REINFORCED FRIDAY AS A DRY FRONT MOVES SOUTH AND IS FOLLOWED BY MORE HIGH PRESSURE. FLZ062-065-202300- /O.EXB.KTBW.FW.W.0072.081120T1700Z-081120T2300Z/ CHARLOTTE-LEE- 1112 AM EST THU NOV 20 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE ACROSS THE AREA WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ043-052-056-057-061-202300- /O.EXT.KTBW.FW.W.0072.081120T1700Z-081120T2300Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 1112 AM EST THU NOV 20 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE ACROSS THE AREA WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ039-202300- /O.CON.KTBW.FW.A.0061.081121T1700Z-081121T2200Z/ LEVY- 1112 AM EST THU NOV 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. DRY AIR BEHIND A COLD FRONT MOVING THROUGH TODAY WILL PUSH THE RELATIVE HUMIDITY BELOW 35 PERCENT FOR AROUND 4 HOURS FRIDAY AFTERNOON. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ RJS
000 WWUS82 KTBW 201805 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 105 PM EST THU NOV 20 2008 ...RED FLAG WARNING UNTIL 6 PM TODAY FOR SOUTHWEST FLORIDA AND INTERIOR WEST CENTRAL FLORIDA FOR SEVERAL HOURS OF RH VALUES BELOW 35 PERCENT... ...FIRE WEATHER WATCH FOR THE NATURE COAST FRIDAY AFTERNOON FOR AROUND 4 HOURS OF RH BELOW 35 PERCENT COMBINED WITH GUSTY WINDS... .A COLD AND DRY AIRMASS ACROSS THE REGION WILL BE REINFORCED FRIDAY AS A DRY FRONT MOVES SOUTH AND IS FOLLOWED BY MORE HIGH PRESSURE. FLZ043-202300- /O.EXA.KTBW.FW.A.0061.081121T1700Z-081121T2200Z/ /O.CON.KTBW.FW.W.0072.000000T0000Z-081120T2300Z/ SUMTER- 105 PM EST THU NOV 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY AIR BEHIND A COLD FRONT MOVING THROUGH TODAY WILL PUSH THE RELATIVE HUMIDITY BELOW 35 PERCENT FOR AROUND 4 HOURS FRIDAY AFTERNOON. IN ADDITION WINDS ARE EXPECTED TO BE AROUND 15 MPH FRIDAY AFTERNOON. THESE WINDS WILL COMBINE WITH THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ052-056-057-061-062-065-202300- /O.CON.KTBW.FW.W.0072.000000T0000Z-081120T2300Z/ POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 105 PM EST THU NOV 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A VERY DRY AIR MASS WILL CONTINUE ACROSS THE AREA WITH RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$ FLZ042-048-202300- /O.EXA.KTBW.FW.A.0061.081121T1700Z-081121T2200Z/ CITRUS-HERNANDO- 105 PM EST THU NOV 20 2008 ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. DRY AIR BEHIND A COLD FRONT MOVING THROUGH TODAY WILL PUSH THE RELATIVE HUMIDITY BELOW 35 PERCENT FOR AROUND 4 HOURS FRIDAY AFTERNOON. IN ADDITION WINDS ARE EXPECTED TO BE AROUND 15 MPH FRIDAY AFTERNOON. THESE WINDS WILL COMBINE WITH THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ FLZ039-202300- /O.CON.KTBW.FW.A.0061.081121T1700Z-081121T2200Z/ LEVY- 105 PM EST THU NOV 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. DRY AIR BEHIND A COLD FRONT MOVING THROUGH TODAY WILL PUSH THE RELATIVE HUMIDITY BELOW 35 PERCENT FOR AROUND 4 HOURS FRIDAY AFTERNOON. IN ADDITION WINDS ARE EXPECTED TO BE AROUND 15 MPH FRIDAY AFTERNOON. THESE WINDS WILL COMBINE WITH THE LOW RELATIVE HUMIDITY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 20, 2:59 AM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 20, 2:59 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
259 AM EST THU NOV 20 2008
.SHORT TERM (TODAY-SAT)...ANOTHER COLD START THIS MORNING WITH DRY
NW FLOW ALOFT AND WEAK SFC HIGH CENTERED OVER THE AREA. TEMPS TO
WARM TODAY BUT REMAIN ABOUT 8-10 DEGREES BELOW NORMAL WITH LIGHT
WESTERLY FLOW DEVELOPING OFF THE GULF. VORT MAX MOVING THRU THE
DEEP SOUTH TONIGHT TO PUSH SFC DRY COLD FRONT INTO THE AREA
OVERNIGHT WITH TEMPS WARMER TEMPS BUT STILL 10 DEGREES COOLER THAN
NORMAL. FRONT TO PASS OVER THE NORTHERN AREAS FRI MORNING INTO
SOUTHERN AREAS FRI AFTERNOON UPPER TROF NOT AS DEEP AS PREVIOUS
ONE SO SFC HIGH PRESSURE WILL BUILD INTO THE DEEP SOUTH AND
REMAIN N OVER THE AREA. DRY CONDITIONS CONTINUE AS TEMPS REMAIN
COOL FRI-SAT.
.LONG TERM (SATURDAY NIGHT - WEDNESDAY)...THE PERIOD BEGINS WITH
A FLATTENING UPPER RIDGE OVER THE SW U.S. AND A SHORT WAVE TROUGH
ACROSS THE OHIO VALLEY WHILE AT THE SURFACE HIGH PRESSURE DOMINATES
THE MID-ATLANTIC AND SOUTHEAST STATES. THE SHORT WAVE TROUGH TRACKS
EASTWARD DURING THE REST OF THE WEEKEND WITH THE SURFACE HIGH
SLIDING OFFSHORE BUT CONTINUING TO RIDGE BACK TO THE GULF.
FOR MON AND TUE...A DEEPENING TROUGH MOVES ALONG THE CANADIAN/U.S.
BORDER INTO THE UPPER GREAT LAKES AS ITS SURFACE REFLECTION TRAILS
A COLD FRONT SOUTHWARD TO THE GULF. ON TUE THE LOW IS OVER THE LOWER
GREAT LAKES WITH THE FRONT SWEEPING ACROSS THE EAST GULF AND FL.
BY WED...THE LOW IS OVER NEW ENGLAND WITH THE FRONT WELL EAST OF THE
STATE. AN UPPER RIDGE IS BUILDING OVER THE WESTERN PLAINS AS HIGH
PRESSURE SETTLES IN OVER THE GULF COAST FROM THE NORTHERN PLAINS.
THE FORECAST TO REMAIN DRY WITH NE AND EAST FLOW MODERATING
TEMPERATURES BACK TO NEAR NORMAL BY MON. THEN THE FRONT MOVES
THROUGH TUE AND TUE EVENING WITH A SLIGHT CHANCE OF SHOWERS AND
AN INCREASE IN CLOUDS. WINDS SHIFT TO NORTHERLY WED AS THE FRONT
EXITS AND THE HIGH BUILDS IN OVER THE GULF WITH CLEARING SKIES AND
TEMPERATURES DROPPING BELOW AVERAGE A FEW DEGREES.
&&
.AVIATION (20/06Z - 21/06Z)...VFR. LIGHT NE WINDS THIS MORNING BACK
TO WEST AND NW TODAY AS HIGH PRESSURE SHIFTS OUT OVER THE GULF. SKC
PREVAILS ALTHOUGH THERE MAY SOME AFTERNOON CU/STRATOCU.
&&
.MARINE...WEAK RIDGE AXIS TO STRETCH OVER THE E GULF TODAY FOR
LIGHT WESTERLY WINDS AND SMALL SEAS. COLD FRONT TO MOVE INTO THE
GULF OVERNIGHT THEN THRU THE E GULF FRIDAY WITH HIGH PRESSURE
BUILDING INTO THE REGION ON BREEZY NORTHERLY WINDS QUICKLY
INCREASING SEAS INTO HEADLINES CRITERIA. HIGH PRESSURE CENTER
REMAINS N OF THE AREA BUT TIGHT GRADIENT TO KEEP NE WINDS AND SEAS
ELEVATED FRI NT-SAT THEN E SUNDAY. GRADIENT FINALLY RELAXES LATE
SUN INTO MON.
&&
.FIRE WEATHER...DRY AIRMASS TO REMAIN OVER THE AREA TODAY. WESTERLY
FLOW TO KEEP MIN RHS JUST ABOVE CRITICAL LEVELS ALONG COASTAL ZONES
BUT INTERIOR AREAS TO SEE LONG DURATIONS OF BELOW 35 PERCENT RHS
AND HAVE ISSUED RED FLAG WARNING FOR THOSE INTERIOR AREAS. ON
FRIDAY POST FRONTAL LEVY COUNTY TO HAVE LOW RH FOR AROUND 4 HOURS
SO HAVE ISSUED FIRE WX WATCH. DRY AIR SHOULD REMAIN OVER THE
NORTHERN ZONES OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 68 51 68 45 / 0 0 5 5
FMY 71 50 74 48 / 0 0 5 5
GIF 68 48 68 45 / 0 0 5 5
SRQ 68 49 69 45 / 0 0 5 5
BKV 68 40 66 35 / 0 0 5 0
SPG 67 55 67 51 / 0 0 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
DE SOTO-HARDEE-HIGHLANDS-POLK-SUMTER.
FREEZE WARNING UNTIL 8 AM EST THIS MORNING FOR CITRUS-HERNANDO-
LEVY-SUMTER.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR LEVY.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE....25/DAVIS
LONG TERM/AVIATION...09/RUDEHazardous weather outlook, Nov 19, 1:35 PM EST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 135 PM EST WED NOV 19 2008 FLZ039-042-043-048>052-055>057-060>062-065-200500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 135 PM EST WED NOV 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD AND FROST IMPACT... ANOTHER ROUND OF COLD TEMPERATURES ARE ANTICIPATED TONIGHT FOR MUCH OF THE AREA...WITH FREEZING TEMPS EXPECTED FOR MUCH OF HERNANDO...CITRUS...SUMTER...AND LEVY COUNTIES. LOW LEVEL MOISTURE HAS INCREASED TO THE POINT THAT FROST WILL BE LIKELY IN MANY AREAS FROM HILLSBOROUGH COUNTY NORTHWARD. RESIDENTS WITH COLD SENSITIVE PLANTS AND PETS SHOULD BRING THEM IN IF POSSIBLE...OR AT LEAST TAKE PROTECTIVE MEASURES AS FROST CAN BE VERY DAMAGING...ESPECIALLY TO VEGETATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...FIRE WEATHER IMPACT... CRITICALLY LOW RH VALUES WILL BE A PERSISTENT POSSIBILITY FOR THE REMAINDER OF THE WEEK...ALTHOUGH LOW LEVEL MOISTURE WILL BE INCREASING SLIGHTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 5:23 AM EST | Fire Weather Watch | TBW | Sumter | 22 hr |
| Nov 20, 4:25 PM EST | Small Craft Advisory | TBW | 42 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.